Pennsylvania, 2019Tornadoes and Hail in Pennsylvania, April 14 to 15, 2019
April 14 to 15, 2019 · NWS BGM · 29 events in 5 counties and zones
An intense cold front moved through Northeast Pennsylvania and Central New York during the late evening/overnight hours of the 14th into the 15th. This front eventually triggered a major squall line, which produced severe thunderstorms across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $292,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense cold front moved through Northeast Pennsylvania and Central New York during the late evening/overnight hours of the 14th into the 15th. This front eventually triggered a major squall line, which produced severe thunderstorms across the area. This squall line also produced an EF1 tornado in Harford Township in Susquehanna County and an EF0 tornado in Scranton and Dunmore in Lackawanna County. The combination of the severe thunderstorms and these tornadoes knocked down numerous trees and damaged several structures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Apr 14, 7:01 PM EST, 4 hours 46 minutes earlier.
Area forecast discussion, Apr 14, 7:01 PM EST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
National Weather Service Binghamton NY
801 PM EDT Sun Apr 14 2019
.SYNOPSIS...
A period of rain and scattered thunderstorms will impact the
area late this evening and overnight. Some thunderstorms could
be severe with damaging winds, heavy rain and small hail. Monday
will be much cooler and cloudy with lingering rain showers,
mixing with wet snow during the afternoon and evening.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
750 PM UPDATE...Severe thunderstorms just entering extreme
western NY at this time. Over our area, just some widespread
light to moderate showers associated with an ill defined warm
front. Have adjusted the pops and weather to account for the
break in the action ahead of the convection. Also adjusted the
temps due to the wide variability depending pf precip and
position to the fronts.
4 pm update...
Minor changes mostly to the timing of a line of thunderstorms
late this evening and overnight. This will be the biggest threat
this period. Despite the hour of day, thunderstorms could be
severe with damaging winds and maybe a tornado. This all being
forced by a strong system in the Ohio Valley now moving through
upstate NY late tonight. Very strong winds are pumping warm
moist air into the area now. Dewpoints in the 40s will rise into
the 50s. AVP already at 60. This will help with the low level
instability. Cape will be between 500 and 1k. Also low level
winds will be turning and increasing with height to provide bulk
shear of over 50 kts. An approaching upper level jet will
provide added lift. Model soundings indicate that our area will
likely be in a low CAPE high shear environment this evening and
tonight. Shear values are almost off the charts; with 0-6km
bulk shear around 60-75 kts, 0-1km shear around 45-55 kts and
0-1km helicity up to 500 M2/S2. Effective inflow layer shear
reaches 50 kts across NE PA between 00-06z tonight.
The Storm Prediction Center (SPC) has a large portion of our
forecast area under a Slight Risk for severe thunderstorms
still. A small portion of the area along our southwest border
(Bradford/Luzerne counties) is under an Enhanced Risk. WPC also
has our entire forecast area under a Slight Risk for excessive
rainfall.
Warm frontal rain across the area now. Amounts mostly under half
an inch. This will not cause any problems. Models show this
moving out by 8 PM. Then wait for the next trigger late evening.
Rain moves into NEPA while a line forms with the cold front
towards midnight. This line progresses quickly across the area
to be gone by 6 AM. Thunderstorms will have strong winds and
heavy rain. With the wet ground this could cause localized flash
flooding. Total rainfall of around an inch. This rain will
run off and rivers will rise but not flood. River forecasts all
below flood stages. This is true even in Oneida County where the
bulk of the snow just melted.
Temperatures fall late tonight then stay there with strong cold
air advection from the northwest. Clouds will remain over NY
with some showers. Colder temperatures falling through the 40s
and even 30s by late in the day in CNY will give the area some
snow mixing in. Some light snow accumulations possible across
the higher terrain in CNY late Monday into Monday evening. The
showers end around midnight. Temperatures fall mostly into the
low 30s Monday night. High pressure builds into the area late
Monday night into Tuesday.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Tuesday: High pressure is expected to build eastward into our
region from the Great Lakes. This may provide a temporary window
of clearing. However, several ensemble members and the
operational GFS are faster with a warm front approaching the
area Tuesday afternoon. With that said, an isolated shower can
not be ruled out Tuesday afternoon west of I-81. Highs Tuesday
should warm into the 50's.
Tuesday night through Wednesday night: A warm front is expected to
move into the region and only slowly move throughout this period.
Moisture is likely to overrun this boundary to produce clouds
and some light showers on occasion. The ECMWF suite continues
to be on the drier end with the operational GFS and the GEFS
slowly coming down in terms of rainfall coverage and intensity.
Therefore, rain chances have been lowered given the lower
coverage of rainfall expected at this time. Clouds should keep
lows around 40 Tuesday night with highs Wednesday a few degrees
warmer than Tuesday. If we continue a drying trend in this time
period, fire weather may become more of a concern if the warm
front trends slower on tuesday with the moisture advection late
in the day. Right now Minimum RH values look to be around
35-40% along with momentum transfer off of soundings showing
the potential for some 20 mph gusts. Both of these do not reach
critical values. The passage of a warm front should keep
temperatures in the 40's again Wednesday night.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Thursday and Thursday night: The warm frontal boundary is likely to
lift north of the region allowing for a drier and warmer period
ahead of the next cold front. A marine layer may keep low
clouds around across the Southern Catskills during the day
Thursday. This will keep that region slightly cooler with the
rest of the region seeing highs in the 60's. Given the warm air
advection and clouds thursday night, temperatures should only
fall into the 50's.
Friday through Sunday: Another very dynamic setup is likely with a
strong cold front moving across our area. Plenty of warm and moist
air should move into our region ahead of the front. Moisture
should be lifted along the cold front for several rounds of
showers. Ensembles are showing some instability riding northward
ahead of the front leading to a thunderstorm threat as well.
Given the likelihood of a high shear environment as well,
another severe thunderstorm threat is possible. Timing of the
front and northward extent of the instability are still somewhat
uncertain being around 5 days out. The front looks to be slow
exiting the region with more in the way of showers lingering
around next weekend. Temperatures look to cool into the 50's and
60's this weekend with 40's for lows.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Highly variable and difficult to forecast conditions this
evening as a warm front with deep moisture and a southwest flow
sweeps through the area. Conditions vary from IFR to VFR at
times, especially over the hilly terrain. RME and SYR,
benefiting from downslope conditions will be more solidly in
the VFR category. Later tonight, a cold front will bring strong
convection and gusty winds, but possibly improved ceilings as
mixing brings the deck up.
Behind the front on Monday, expect cold advection clouds and
moisture bringing widespread MVFR to the area with lowered
ceilings and visibilities in rain showers.
Fronts in the vicinity will bring the threat of LLWS for much
of the night.
Outlook...
Monday evening...Restrictions with wrap-around rain showers,
possibly mixing with wet snow at higher elevation sites.
Monday overnight through Tuesday...becoming mostly VFR.
Wednesday through Thursday...Primarily VFR.
Friday...Restrictions likely with rain.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...DGM/TAC
NEAR TERM...DGM/TAC
SHORT TERM...MWG
LONG TERM...MWG
AVIATION...DGM/TAC
Hazardous weather outlook, Apr 14, 2:24 PM EST, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
324 PM EDT Sun Apr 14 2019
NYZ009-037-151930-
Northern Oneida-Southern Oneida-
324 PM EDT Sun Apr 14 2019
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This Afternoon and Tonight.
Periods of rain are expected through tonight. Locally heavy rainfall
is possible from this system which will increase the chance of small
stream and poor drainage flooding, particularly in locations where
any residual snow cover melts away this weekend. The Black River
flowing through Boonville, and West Canada creek from Hinckley to
Poland should be monitored closely for possible minor flooding.
Some thunderstorms with damaging winds are also possible overnight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ015>018-022>025-036-044>046-055>057-062-PAZ038>040-043-044-047-
048-072-151930-
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Cortland-Chenango-Otsego-Tioga-Broome-Delaware-
Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
324 PM EDT Sun Apr 14 2019
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
Rain will continue tonight, with thunderstorms also likely. The
thunderstorms could be severe with damaging winds, isolated
tornadoes, and hail. Locally heavy rainfall is possible from this
system, bringing a low chance for small stream and poor drainage
flooding to the area. Main stem rivers will rise a few to several
feet from this rainfall, but river flooding is not currently
expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 14, 9:33 PM EST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1033 PM EDT Sun Apr 14 2019
NYZ015-016-022-150330-
Steuben NY-Seneca NY-Yates NY-
1033 PM EDT Sun Apr 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SENECA...YATES AND
NORTHERN STEUBEN COUNTIES UNTIL 1130 PM EDT...
At 1032 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bloomfield to near Honeoye to Wayland. Movement
was northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Seneca Falls, Waterloo, Penn Yan, Romulus, Fayette, Benton, Potter,
Wayland, Middlesex and Pulteney.
LAT...LON 4258 7758 4258 7737 4267 7737 4276 7731
4276 7698 4301 7697 4302 7671 4296 7674
4284 7671 4279 7674 4273 7673 4256 7703
4249 7717 4256 7734 4257 7759
TIME...MOT...LOC 0232Z 243DEG 43KT 4291 7741 4277 7743 4256 7757
JRKLocal storm report, Apr 14, 9:45 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1045 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM TSTM WND DMG HORNELL 42.32N 77.66W
04/14/2019 STEUBEN NY LAW ENFORCEMENT
TREE DOWN BLOCKING ROAD COUNTY RT 68
&&
HLCSpecial weather statement, Apr 14, 10:28 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1128 PM EDT Sun Apr 14 2019
NYZ009-016>018-036-150430-
Onondaga NY-Southern Cayuga NY-Seneca NY-Madison NY-
Northern Oneida NY-
1128 PM EDT Sun Apr 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...WEST CENTRAL
ONEIDA...NORTH CENTRAL SENECA...NORTHWESTERN MADISON...NORTHWESTERN
CAYUGA AND NORTHERN ONONDAGA COUNTIES UNTIL 1230 AM EDT...
At 1127 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cayuga to near Fair Haven Beach State
Park. Movement was northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Onondaga, Syracuse, Clay, Cicero, Auburn, De Witt, Lysander, Van
Buren, Baldwinsville and North Syracuse.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4309 7574 4287 7675 4302 7676 4303 7650
4323 7647 4323 7630 4320 7628 4321 7626
4324 7627 4324 7626 4320 7622 4322 7620
4327 7621 4320 7608 4315 7589 4328 7587
4333 7588 4345 7582
TIME...MOT...LOC 0327Z 231DEG 44KT 4295 7670 4328 7673
JRKSpecial weather statement, Apr 14, 10:39 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1139 PM EDT Sun Apr 14 2019
NYZ016>018-036-044-150445-
Onondaga NY-Cortland NY-Southern Cayuga NY-Seneca NY-Madison NY-
1139 PM EDT Sun Apr 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...CENTRAL SENECA...
WESTERN MADISON...CAYUGA...NORTHWESTERN CORTLAND AND SOUTHERN
ONONDAGA COUNTIES UNTIL 1245 AM EDT...
At 1138 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cayuga to Sheldrake. Movement was
northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Onondaga, Syracuse, Auburn, De Witt, Sullivan, Pompey, Seneca Falls,
Chittenango, Canastota and Manlius.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4310 7574 4286 7568 4262 7661 4263 7667
4261 7666 4257 7682 4292 7680
TIME...MOT...LOC 0338Z 233DEG 43KT 4291 7666 4269 7669
JRKSpecial weather statement, Apr 14, 11:01 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1201 AM EDT Mon Apr 15 2019
NYZ057-062-PAZ040-072-150445-
Sullivan NY-Delaware NY-Southern Wayne PA-Northern Wayne PA-
1201 AM EDT Mon Apr 15 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHEASTERN
DELAWARE...CENTRAL SULLIVAN AND EAST CENTRAL WAYNE COUNTIES UNTIL
1245 AM EDT...
At 1200 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Roscoe to near Fosterdale
to Narrowsburg. Movement was northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Rockland, Fallsburg, Liberty, Bethel, Damascus, Neversink, South
Fallsburg, Cochecton, Woodridge and Margaretville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 500 AM EDT for central New
York...and northeastern Pennsylvania.
LAT...LON 4175 7457 4173 7456 4157 7504 4160 7507
4155 7511 4153 7517 4180 7502 4196 7502
4210 7479 4222 7453 4220 7453 4217 7446
4215 7450 4215 7453 4212 7456 4202 7478
4188 7446
TIME...MOT...LOC 0400Z 232DEG 43KT 4201 7485 4173 7493 4159 7508
JRKSpecial weather statement, Apr 14, 11:12 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1212 AM EDT Mon Apr 15 2019
NYZ022>025-044-045-055-056-PAZ038-039-150515-
Steuben NY-Chemung NY-Chenango NY-Cortland NY-Schuyler NY-Tioga NY-
Broome NY-Tompkins NY-Susquehanna PA-Bradford PA-
1212 AM EDT Mon Apr 15 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHEASTERN
SCHUYLER...WESTERN BROOME...CHEMUNG...SOUTHERN CORTLAND...TIOGA...
SOUTHEASTERN STEUBEN...SOUTHERN TOMPKINS...WESTERN CHENANGO...
NORTHWESTERN SUSQUEHANNA AND NORTHERN BRADFORD COUNTIES UNTIL 115 AM
EDT...
At 1211 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Horseheads to near Millerton to Mansfield.
Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Chemung, Binghamton, Elmira, Vestal, Johnson City, Endicott,
Southport, Barton, Big Flats and Horseheads.
LAT...LON 4222 7697 4263 7565 4225 7570 4199 7594
4177 7689 4200 7692 4200 7701
TIME...MOT...LOC 0411Z 249DEG 51KT 4216 7688 4193 7693 4179 7706
JRKEvent by event
24 thunderstorm wind, 3 hail, 2 tornado. Local standard time, as filed.
Thunderstorm Wind, Bradford
- When
- April 14, 11:47 PM EST
- Where
- Bradford County, 0.52 mi W of West Franklin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.700, -76.630
Strong thunderstorm winds knocked down trees and wires near Route 414 and Route 514.
Thunderstorm Wind, Bradford
- When
- April 15, 12:00 AM EST
- Where
- Bradford County, 1.47 mi NNE of Windham Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.990, -76.310
Strong thunderstorm winds knocked down trees and wires just south of Nichols.
Thunderstorm Wind, Bradford
- When
- April 15, 12:14 AM EST
- Where
- Bradford County, 0.86 mi SE of Monroeton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.710, -76.460
Strong thunderstorm winds knocked down trees and wires.
Thunderstorm Wind, Luzerne
- When
- April 15, 12:15 AM EST
- Where
- Luzerne County, 2.08 mi NW of Broadway
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.270, -76.250
Strong thunderstorm winds blew down and snapped numerous trees.
Thunderstorm Wind, Bradford
- When
- April 15, 12:18 AM EST
- Where
- Bradford County, 0.52 mi E of Wyalusing
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.670, -76.260
Strong thunderstorm winds knocked down trees and wires.
Thunderstorm Wind, Luzerne
- When
- April 15, 12:30 AM EST
- Where
- Luzerne County, 0.86 mi NE of Maplewood Hgts
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.340, -75.940
Strong thunderstorm winds snapped and uprooted numerous trees.
Thunderstorm Wind, Luzerne
- When
- April 15, 12:34 AM EST
- Where
- Luzerne County, 0.69 mi N of Plains
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Social Media
- Coordinates
- 41.290, -75.870
Strong thunderstorm winds knocked down trees and damaged one home.
Thunderstorm Wind, Luzerne
- When
- April 15, 12:35 AM EST
- Where
- Luzerne County, 0.69 mi N of Pittston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.330, -75.800
Strong thunderstorm winds knocked down several large trees.
Thunderstorm Wind, Luzerne
- When
- April 15, 12:36 AM EST
- Where
- Luzerne County, 0.86 mi SW of Edwardsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 41.260, -75.930
Strong thunderstorm winds blew a shed across a yard.
Thunderstorm Wind, Luzerne
- When
- April 15, 12:36 AM EST
- Where
- Luzerne County, 0.86 mi SE of Kingston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.260, -75.890
Strong thunderstorm winds knocked down numerous trees.
Thunderstorm Wind, Luzerne
- When
- April 15, 12:38 AM EST
- Where
- Luzerne County, 0.86 mi SE of Kingston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.260, -75.890
Strong thunderstorm winds knocked down numerous trees.
Thunderstorm Wind, Susquehanna
- When
- April 15, 12:39 AM EST
- Where
- Susquehanna County, Montrose
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 41.830, -75.880
Strong thunderstorm winds knocked down numerous trees and blew a chimney off of a roof.
Hail, Luzerne
- When
- April 15, 12:40 AM EST
- Where
- Luzerne County, 0.86 mi SE of Kingston
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.260, -75.890
Hail, Luzerne
- When
- April 15, 12:42 AM EST
- Where
- Luzerne County, 0.69 mi N of Pittston
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.330, -75.800
Tornado, Lackawanna
- When
- April 15, 12:45 AM EST to 12:49 AM EST
- Where
- Lackawanna County, 2.15 mi SSE of Scranton to 1.79 mi NNW of Nay Aug
- Rating
- EF0
- Path length
- 3.22 mi
- Path width
- 100 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.390, -75.659
A tornado touched down at the intersection of Maple street and Boland court in Scranton taking down some trees and wires. The tornado then briefly lifted over the Central Scranton Expressway. A second touchdown occurred on Lindon street and Harrison Avenue with more tree and wire damage along with a few trees into buildings as well. Some of the residences also had roof damage. The tornado once again lifted briefly before causing more damage on 5th Street and Cherry Street. Before finally lifting, the tornado downed several trees on a field and overturned a small structure at Sherwood park in Dunmore.
Thunderstorm Wind, Lackawanna
- When
- April 15, 12:48 AM EST
- Where
- Lackawanna County, 1.38 mi S of Scranton
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.400, -75.670
Strong thunderstorm winds knocked down numerous trees and power poles in the hill section of Scranton.
Thunderstorm Wind, Lackawanna
- When
- April 15, 12:48 AM EST
- Where
- Lackawanna County, 1.38 mi S of Scranton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 41.400, -75.670
Strong thunderstorm winds knocked down a tree on a house, causing roof damage.
Thunderstorm Wind, Lackawanna
- When
- April 15, 12:49 AM EST
- Where
- Lackawanna County, 0.86 mi SE of Scranton
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 41.410, -75.660
Strong thunderstorm winds damaged an exterior brick wall of Adams Plaza Parking Garage.
Thunderstorm Wind, Lackawanna
- When
- April 15, 12:49 AM EST
- Where
- Lackawanna County, 1.48 mi NNW of Nay Aug
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.420, -75.610
Strong thunderstorm winds blew the windows out of homes.
Tornado, Susquehanna
- When
- April 15, 12:50 AM EST to 12:52 AM EST
- Where
- Susquehanna County, 1.62 mi NNW of West Lenox to 2.27 mi WNW of South Gibson
- Rating
- EF1
- Path length
- 2.35 mi
- Path width
- 150 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.742, -75.712
A tornado touched down on Tingly Street in Harford township. The tornado moved along Deer Trail Road and took down a barn and portions of a silo. The tornado then moved onto Orphan School Road and Bartholomew Road. There were trees and wires down on both roads. The tornado then lifted over Interstate 81 and touched down again on Upper and Lower Podunk roads where more trees and wires were downed. The tornado lifted near Pennay Hill Road.
Thunderstorm Wind, Susquehanna
- When
- April 15, 12:50 AM EST
- Where
- Susquehanna County, Harford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 41.780, -75.700
Strong thunderstorm winds knocked down numerous trees and wires.
Thunderstorm Wind, Lackawanna
- When
- April 15, 12:51 AM EST
- Where
- Lackawanna County, Dunmore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 41.430, -75.650
Strong thunderstorm winds knocked down a tree on Wyoming Avenue near Green Ridge Street.
Thunderstorm Wind, Susquehanna
- When
- April 15, 12:51 AM EST
- Where
- Susquehanna County, 1.72 mi SE of Harford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 41.760, -75.680
Strong thunderstorm winds knocked down a tree on the southbound side of Interstate 81 at mile marker 214.
Thunderstorm Wind, Susquehanna
- When
- April 15, 12:54 AM EST
- Where
- Susquehanna County, Gibson
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 41.800, -75.650
Strong thunderstorm winds destroyed a barn.
Hail, Lackawanna
- When
- April 15, 12:55 AM EST
- Where
- Lackawanna County, 1.7 mi ESE of Throop
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.440, -75.600
Thunderstorm Wind, Wayne
- When
- April 15, 1:04 AM EST to 1:07 AM EST
- Where
- Wayne County, 2.25 mi SSE of Waymart to 2.45 mi ENE of Waymart
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.548, -75.409
Damage from the microburst was first detected to a property on Route 296 near North Baker Road. The roof from a large barn shifted off its frame with the west-facing exterior wall bowed out. The top to a nearby silo was blown over. Several large pine trees were snapped at the trunk in a cemetery on Owego Turnpike. Sporadic tree damage occurred farther northeast near Lake Ladore and Keen Lake. Interestingly, the most concentrated areas of tree damage occurred on the northern side of both lakes, possibly caused by winds accelerating off the water.
Maximum wind speeds from this microburst was estimated to be near 80 mph.
Thunderstorm Wind, Wayne
- When
- April 15, 1:05 AM EST
- Where
- Wayne County, 1.47 mi NNW of Orson
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.840, -75.460
Strong thunderstorm winds tore a roof off of a barn and damaged some siding.
Thunderstorm Wind, Wayne
- When
- April 15, 1:06 AM EST
- Where
- Wayne County, 0.86 mi NE of Waymart
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 41.590, -75.410
Strong thunderstorm winds severely damaged a 50 by 125 foot warehouse. A roof was partially lifted. Shingles were blown off of a house. Insulation was sucked out of an attic.
Thunderstorm Wind, Wayne
- When
- April 15, 1:12 AM EST to 1:15 AM EST
- Where
- Wayne County, 0.3 mi NW of Lakewood to 0.41 mi WNW of Lake Como
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.853, -75.374
A path of uprooted and snapped pine trees were noted along Como Road |between Route 370 and Route 247. Several buildings sustained minor |roof and siding damage mainly due to trees falling on them. Peak|wind speeds from this microburst was estimated to be near 80 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, April 14, 20195 injured · $598,000 · EF2 · 32 events
- Tornado in Pennsylvania, April 14, 2019$1.0 million · EF2 · 1 event
- Damaging Winds in Virginia, April 14 to 15, 20191 death · 1 injured · 61 kt wind · 18 events
- Tornadoes and Hail in Georgia, April 14, 2019$1.2 million · EF1 · 25 events
- Hail and Damaging Winds in Pennsylvania, April 14 to 15, 2019$525,000 · 1.5 in hail · 37 events
- Tornado and Hail in Ohio, April 14, 20193 injured · $285,000 · EF0 · 23 events
- Tornado and Damaging Winds in New York, April 14 to 15, 2019$145,000 · EF1 · 14 events
- Hail and Damaging Winds in West Virginia, April 14, 20191 injured · $116,000 · 66 kt wind · 30 events
- Tornado and Damaging Winds in Georgia, April 14, 2019$106,000 · EF1 · 14 events
- Tornadoes and Damaging Winds in South Carolina, April 14, 2019$150,000 · EF1 · 6 events
- Tornado in Pennsylvania, April 14, 2019$100,000 · EF1 · 1 event
- Tornado and Hail in Pennsylvania, April 14, 2019$92,000 · EF0 · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 821138, 821140, 821142, 821145, 821146, 821148, 821152, 821153, 821156, 821186, 821157, 821159, 821171, 821170, 821130, 821160, 821189, 821162, 821163, 821133, 821164, 821166, 821167, 821168, 821174, 821192, 821182, 821184, 821193.